Advanced Search
Article Contents
Article Contents

Optimal investment and proportional reinsurance strategy under the mean-reverting Ornstein-Uhlenbeck process and net profit condition

  • * Corresponding author: Yin Li

    * Corresponding author: Yin Li 
Abstract / Introduction Full Text(HTML) Figure(2) Related Papers Cited by
  • In this study, under the criterion of maximizing the expected exponential utility of terminal wealth, the optimal proportional reinsurance and investment strategy for an insurer is examined with the compound Poisson claim process. To make the model more realistic, the price process of the risky asset is modelled by the Brownian motion risk model with dividends and transaction costs, where the instantaneous of investment return follows as a mean-reverting Ornstein-Uhlenbeck process. At the same time, the net profit condition and variance reinsurance premium principle are also considered. Using stochastic control theory, explicit expressions for the optimal policy and value function are derived, and various numerical examples are given to further demonstrate the effectiveness of the model.

    Mathematics Subject Classification: Primary: 90B50, 93E20; Secondary: 91G80.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  The optimal proportional level $ {q^*}\left( t \right) $ with $ n = 0.2, n = 0.5, n = 1 $, respectively

    Figure 2.  The optimal proportional level $ {q^*}\left( t \right) $ with $ \Lambda = 1, \Lambda = 1.2, \Lambda = 1.5 $, respectively

  • [1] L. Bai and J. Guo, Optimal proportional reinsurance and investment with multiple risky assets and no-shorting constraint, Insurance: Mathematics and Economics, 42 (2008), 968-975.  doi: 10.1016/j.insmatheco.2007.11.002.
    [2] L. Bai and J. Guo, Utility maximization with partial information: The HJB equation approach, Frontiers of Mathematics in China, 2 (2007), 527-537.  doi: 10.1007/s11464-007-0032-3.
    [3] J. Bi and J. Cai, Optimal investment-reinsurance strategies with state dependent risk aversion and VaR constraints in correlated markets, Insurance: Mathematics and Economics, 85 (2019), 1-14.  doi: 10.1016/j.insmatheco.2018.11.007.
    [4] S. Browne, Optimal investment policies for a firm with random risk process: Exponential utility and minimizing the probability of ruin, Mathematics of Operations Research, 20 (1995), 937-958.  doi: 10.1287/moor.20.4.937.
    [5] A. V. Baev and B. V. Bondarev, On the ruin probability of an insurance company dealing in a BS-market, Theory of Probability and Mathematical Statistics, 74 (2007), 11-23.  doi: 10.1090/S0094-9000-07-00693-X.
    [6] W. ChenD. Xiong and Z. Ye, Investment with sequence losses in an uncertain environment and mean-variance hedging, Stochastic Analysis and Applications, 25 (2007), 55-71.  doi: 10.1080/07362990601051872.
    [7] A. ChenT. Nguyen and M. Stadje, Optimal investment and dividend payment strategies with debt management and reinsurance, Insurance: Mathematics and Economics, 79 (2018), 194-209.  doi: 10.1016/j.insmatheco.2018.01.008.
    [8] W. Fleming and H. Soner, Controlled Markov Process and Viscosity Solutions, Spring-Verlag, New York, 1993.
    [9] H. Gerber, An Introduction to Mathematical Risk Theory, Heubner Foundation Monograph, 1979.
    [10] J. GaierP. Grandits and W. Schachermeyer, Asymptotic ruin probabilities and optimal investment, The Annals of Applied Probability, 13 (2003), 1054-1076.  doi: 10.1214/aoap/1060202834.
    [11] G. GuanZ. Liang and J. Feng, Time-consistent proportional reinsurance and investment strategies under ambiguous environment, Insurance: Mathematics and Economics, 83 (2018), 122-133.  doi: 10.1016/j.insmatheco.2018.09.007.
    [12] C. Hipp and M. Plum, Optimal investment for insurers, Insurance: Mathematics and Economics, 27 (2000), 215-228.  doi: 10.1016/S0167-6687(00)00049-4.
    [13] C. Hipp and M. Plum, Optimal investment for investors with state dependent income, and for insurers, Finance and Stochastics, 7 (2003), 299-321.  doi: 10.1007/s007800200095.
    [14] C. Hipp and H. Schmidli, Asymptotics of ruin probabilities for controlled risk processes in the small claims case, Scandinavian Actuarial Journal, 2004 (2004), 321-335.  doi: 10.1080/03461230410000538.
    [15] C. Irgens and J. Paulsen, Optimal control of risk exposure, reinsurance and investments for insurance portfolios, Insurance: Mathematics and Economics, 35 (2004), 21-51.  doi: 10.1016/j.insmatheco.2004.04.004.
    [16] R. Kaas, M. Goovaerts, J. Dhaene and M. Denuit, Modern Actuarial Risk Theory Using R, Springer-Verlag Berlin Heidelberg, 2008.
    [17] I. Karatzas, Optimization problems in the theory of continuous trading, SIAM Journal on Control and Optimization, 27 (1989), 1221-1259.  doi: 10.1137/0327063.
    [18] R. Kostadinova, Optimal investment for insurers when the stock price follows an exponential Lévy process, Insurance: Mathematics and Economics, 41 (2007), 250-263.  doi: 10.1016/j.insmatheco.2006.10.018.
    [19] P. Lakner, Utility maximization with partial information, Stochastic Processes and their Applications, 56 (1995), 247-273.  doi: 10.1016/0304-4149(94)00073-3.
    [20] P. Lakner, Optimal trading strategy for an investor: The case of partial information, Stochastic Processes and their Applications, 76 (1998), 77-97.  doi: 10.1016/S0304-4149(98)00032-5.
    [21] D. LiX. Rong and H. Zhao, Optimal investment problem with taxes, dividends and transaction costs under the constant elasticity of variance (CEV) model, Wseas Transactions on Mathematics, 12 (2013), 243-255. 
    [22] Z. Liang, Optimal proportional reinsurance for controlled risk process which is perturbed by diffusion, Acta Mathematicae Applicatae Sinica (English Series), 23 (2007), 477-488.  doi: 10.1007/s10255-007-0387-y.
    [23] Z. LiangL. Bai and J. Guo, Optimal investment and proportional reinsurance with constrained control variables, Optimal Control Applications and Methods, 32 (2010), 587-608.  doi: 10.1002/oca.965.
    [24] Z. Liang and J. Guo, Upper bound for ruin probabilities under optimal investment and proportional reinsurance, Applied Stochastic Models in Business and Industry, 24 (2008), 109-128.  doi: 10.1002/asmb.694.
    [25] Z. LiangK. Yuen and J. Guo, Optimal proportional reinsurance and investment in a stock market with Ornstein-Uhlenbeck process, Insurance: Mathematics and Economics, 49 (2011), 207-215.  doi: 10.1016/j.insmatheco.2011.04.005.
    [26] K. Lindensj$\mathrm{\ddot{o}}$, Optimal investment and consumption under partial information, Mathematical Methods of Operations Research, 83 (2016), 87-107.  doi: 10.1007/s00186-015-0521-1.
    [27] H. Loubergé and R. Watt, Insuring a risky investment project, Insurance: Mathematics and Economics, 42 (2008), 301-310.  doi: 10.1016/j.insmatheco.2007.03.003.
    [28] S. LuoM. Taksar and A. Tsoi, On reinsurance and investment for large insurance portfolios, Insurance: Mathematics and Economics, 42 (2008), 434-444.  doi: 10.1016/j.insmatheco.2007.04.002.
    [29] R. C. Merton, Optimum consumption and portfolio rules in a continuous-time model, Journal of Economic Theory, 3 (1971), 373-413.  doi: 10.1016/0022-0531(71)90038-X.
    [30] D. Promislow and V. Young, Minimizing the probability of ruin when claims follow Brownian motion with drift, North American Actuarial Journal, 9 (2005), 109-128.  doi: 10.1080/10920277.2005.10596214.
    [31] R. Rishel, Optimal portfolio management with partial observation and power utility function, Stochastic Analysis, Control, Optimization and Applications, (1999), 605–619.
    [32] H. Schmidli, Optimal proportional reinsurance policies in a dynamic setting, Scandinavian Actuarial Journal, 1 (2001), 55-68.  doi: 10.1080/034612301750077338.
    [33] W. Wang and X. Peng, Reinsurer's optimal reinsurance strategy with upper and lower premium constraints under distortion risk measures, Journal of Computational and Applied Mathematics, 315 (2017), 142-160.  doi: 10.1016/j.cam.2016.10.017.
    [34] H. Yang and L. Zhang, Optimal investment for insurer with jump-diffusion risk process, Insurance: Mathematics and Economics, 37 (2005), 615-634.  doi: 10.1016/j.insmatheco.2005.06.009.
    [35] Q. ZhaoJ. Zhuo and J. Wei, Optimal investment and dividend payment strategies with debt management and reinsurance, Journal of Industrial and Management Optimization, 14 (2018), 1323-1348.  doi: 10.3934/jimo.2018009.
  • 加载中



Article Metrics

HTML views(2585) PDF downloads(480) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint